Heavy Rain, Pierce
- When
- June 15, 3:25 PM EST to 4:00 PM EST
- Where
- Pierce County, 2.07 mi S of Homestead
- Reported by
- Mesonet
- Coordinates
- 31.240, -82.280
The Mesonet station GW3621 BLACKSHEAR measured 2.13 inches of rainfall. Rainfall began at 425 PM.
Southwest steering flow over a moist and unstable airmass triggered scattered strong storms as the sea breezes moved inland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest steering flow over a moist and unstable airmass triggered scattered strong storms as the sea breezes moved inland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:51 PM EST, 1 hour 34 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 251 PM EDT Sun Jun 15 2025 ...STRONG STORMS ALONG THE I-95 CORRIDOR & SOUTHEAST GA THROUGH THIS EVENING... ...AFTERNOON AND EVENING STORM COVERAGE WANES ON TUES & WED... ...DAILY HEAT INDEX VALUES AROUND 105 DEGREES THIS WEEK... For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf .SYNOPSIS... Issued at 251 PM EDT Sun Jun 15 2025 Afternoon surface analysis depicts Atlantic high pressure (1026 millibars) centered to the southeast of Bermuda, with this feature extending its axis westward across central FL. Meanwhile, a wavy frontal boundary extends from the Southern Plains eastward across the Ozarks, the Ohio Valley, and the Delmarva region. Aloft...deep-layered ridging extends from the southwestern Atlantic waters across the FL peninsula and into the southeast Gulf, while a de-amplifying trough was progressing eastward across the southern Appalachians, with the base of this decaying trough positioned over the Deep South. Latest GOES-East derived Total Precipitable Water imagery indicates that deep tropical moisture blankets our region, with PWAT values generally in the 1.8 - 2 inch range. Thunderstorms have erupted along mesoscale boundaries this afternoon, especially along the I-95 and U.S. Highway 17 corridors, with widely scattered storms elsewhere across inland southeast GA and north central FL. && .NEAR TERM... (through Tonight) Issued at 251 PM EDT Sun Jun 15 2025 Mesoscale boundary collisions should keep widespread convection in place through late this afternoon along the I-95 corridor, with the focus shifting from coastal northeast FL to coastal southeast GA as the afternoon progresses. Convective outflows migrating across inland southeast GA should result in increasing convective coverage through early this evening, with localized flooding a threat at locations where heavy downpours occurred yesterday (mainly between Baxley and Jesup). Stronger storms across southeast GA and the U.S.-301 and 17 corridors this afternoon and evening will be capable of producing downburst winds of 40-55 mph, frequent lightning strikes, and torrential downpours. Showers and thunderstorms may also increase in coverage and intensity along the U.S.-301 and 17 corridors in northeast and north central FL later this afternoon and evening as a developing Atlantic sea breeze boundary over east central FL sends convective outflows northward, with this convection potentially lasting into the evening hours again for locations south of I-10. Lingering convection this evening should dissipate by midnight across southeast GA and north central FL, with debris cloudiness thinning out during the overnight and predawn hours. A light southerly breeze should will keep coastal lows in the mid to upper 70s, while lower 70s are forecast for most inland locations. && .SHORT TERM... (Monday through Tuesday night) Issued at 251 PM EDT Sun Jun 15 2025 Surface high pressure will be centered to the east this period, with the ridge extending across forecast area. An upper high will also be centered to the east this period. As a result of this pattern, the flow will remain from south southwest. The east coast sea breeze will move inland each afternoon, but the flow will limit its progress. Convection will initiate across the area in the late morning to early afternoon hours, with this activity then tracking east northeast across the area. The greatest coverage during the afternoon/evening hours of Monday and Tuesday will likely be over eastern counties due to sea breeze interactions. The upper ridge will help to reduce instability, limiting severe potential. With loss of diurnal heating, convective activity will diminish during the evening hours, with dry overnights. Highs will be in the lower 90s Monday, and a few degrees higher Tuesday. Heat indices will reach the 100 to 105 range Tuesday. Lows will be in the lower to mid 70s, with warmest readings near the coast. && .LONG TERM... (Wednesday through next Sunday) Issued at 251 PM EDT Sun Jun 15 2025 High pressure will remain centered to the east through Thursday. This pattern will keep the south southwest flow going, with diurnally driven convection, and an afternoon focus over eastern counties due to sea breeze interactions. A trough will develop south across southeastern states Thursday night into Friday, as high moves away to the east southeast. The troughing aloft Friday will lead to added instability. Convection will initiate due to diurnal instability in the late morning/early afternoon, with upper instability leading to greater coverage of storms, and an increased potential for strong to severe storms. The trough will lift out Friday night into Saturday, with high pressure building to the northeast Sunday. Scattered to numerous storms Saturday and Sunday afternoon, but potential for strong to severe will not be as great as Friday. Temperatures will continue to run above average this period, with the warmest days on Wednesday and Thursday. && .AVIATION... (18Z TAFS) Issued at 154 PM EDT Sun Jun 15 2025 Showers and thunderstorms will continue to impact the Duval County terminals and SGJ through the mid to late afternoon hours, with brief periods of IFR conditions expected during heavier downpours. Activity will tend to shift away from GNV after 18Z, but convective redevelopment is possible across north central FL through early this evening, especially as the Atlantic sea breeze boundary activates over central FL and possibly impacts GNV towards sunset. Please check for amendments as the afternoon progresses. Strong storms may approach the SSI terminal after 20Z, and a TEMPO group for brief wind gusts up to 30 knots and IFR conditions during heavier downpours has been included through 01Z. Convection should shift offshore of the Duval County terminals and SGJ by 00Z, with improvement expected at SSI by 02Z. VFR conditions should then prevail at the regional terminals after 03Z. Light southerly surface winds should resume later this evening once convective coverage decreases, followed by winds shifting to southwesterly after sunrise, with speeds increasing to around 5 knots by 14Z Monday. && .MARINE... Issued at 251 PM EDT Sun Jun 15 2025 Atlantic high pressure centered to the southeast of Bermuda will continue to extend its axis westward across the Florida peninsula tonight and Monday, keeping a prevailing south southwesterly wind flow across our area. Showers and thunderstorms will impact our local waters during the afternoon and early evening hours, with a few strong storms possible, bringing briefly gusty winds, frequent lightning strikes, and torrential downpours. Atlantic high pressure will then lift its axis northward towards our local waters on Tuesday and Wednesday, likely resulting in less afternoon and evening thunderstorm coverage as southeasterly winds prevail. Atlantic high pressure will then shift its axis southward across the Florida peninsula late this week as a cold front enters the southeastern states, resulting in prevailing southwesterly winds and increasing chances for late afternoon and evening thunderstorms by Friday. Seas of 2 to 4 feet will prevail both near shore and offshore for the rest of the upcoming week. Rip Currents: Onshore winds following the passage of the sea breeze will combine with a persistent easterly ocean swell to create a lower end moderate rip current risk at all area beaches through Monday afternoon. A low risk forecast at the southeast GA beaches beginning on Tuesday due to low surf heights, with prevailing onshore winds keeping a lower end moderate risk in place at the northeast FL beaches. && .FIRE WEATHER... Issued at 1128 AM EDT Sun Jun 15 2025 Southwesterly transport winds will prevail this afternoon through Monday, creating fair to good daytime dispersion values at most inland locations. Breezy onshore surface winds following the passage of the afternoon sea breeze at coastal locations will yield poor to fair daytime dispersion values through Monday. Elevated mixing heights will combine with breezy southwesterly transport winds on Tuesday to create high daytime dispersion values across inland portions of southeast GA, with good values generally forecast for inland northeast and north central FL, with fair values at coastal locations due to prevailing onshore surface winds. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 74 92 / 30 40 30 40 SSI 76 89 77 90 / 80 50 30 40 JAX 72 95 74 94 / 60 50 30 50 SGJ 75 91 74 92 / 50 60 30 50 GNV 72 94 74 95 / 20 60 20 50 OCF 73 92 74 95 / 20 80 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Preliminary Local Storm Report
National Weather Service Jacksonville FL
216 PM EDT Sun Jun 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Rain 1 ENE Normandy 30.31N 81.74W
06/15/2025 M2.08 Inch Duval FL Mesonet
Personnel Weather Station ellis and lenox 2
- KFLJACKS3578 measured 2.07 inches within
the past hour.
&&
ACSpecial Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Sun Jun 15 2025
GAZ165-166-151900-
Inland Camden GA-Coastal Camden GA-
231 PM EDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN COUNTY
THROUGH 300 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland, moving northeast at 20 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
St. Marys, Kingsland, Kings Bay Base, Cumberland Island, High Point,
and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8141 3076 8153 3076 8165 3079 8176
3102 8157 3093 8140
TIME...MOT...LOC 1831Z 233DEG 18KT 3084 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Sun Jun 15 2025
GAZ154-166-151945-
Coastal Glynn GA-Coastal Camden GA-
310 PM EDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES THROUGH 345 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Jekyll Island, or 10 miles south of Brunswick,
moving northeast at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, St Simons Island
Village, Country Club Estates, Sea Island, Jekyll Island, and Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 8136 3110 8137 3107 8137 3094 8143
3097 8163 3122 8155 3123 8155 3119 8132
TIME...MOT...LOC 1910Z 205DEG 15KT 3100 8152
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CHANEYSpecial Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Sun Jun 15 2025
FLZ125-132-137-232-233-237-333-433-533-633-152015-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Southeast Coastal St. Johns FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Northeast Coastal St. Johns FL-Coastal Duval FL-
Southern Inland St. Johns FL-
311 PM EDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ST. JOHNS...NORTHEASTERN
PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 415 PM EDT...
At 310 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bostwick, or near Hastings, moving and developing
southeast at 10 mph, along the St Johns River and the I-95 corridor
south of the Durbin area.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Hastings, World Golf Village, Bostwick, Federal Point, Nocatee,
Durbin, Picolata, Spuds, Bakersville, and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 8170 2989 8168 3012 8148 3013 8141
2992 8136 2970 8135 2969 8153
TIME...MOT...LOC 1910Z 325DEG 10KT 2977 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Sun Jun 15 2025
FLZ120-GAZ162-152015-
Eastern Hamilton FL-Echols GA-
342 PM EDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HAMILTON AND ECHOLS
COUNTIES THROUGH 415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Statenville, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jennings and Statenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8313 3076 8314 3079 8313 3079 8283
3077 8281 3075 8281 3073 8277 3058 8275
3054 8306 3063 8314
TIME...MOT...LOC 1942Z 172DEG 14KT 3073 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial Weather Statement
National Weather Service Jacksonville FL
424 PM EDT Sun Jun 15 2025
GAZ135-136-151-152-163-250-350-364-152130-
Pierce GA-Appling GA-Clinch GA-Western Charlton GA-Brantley GA-
Wayne GA-Northern Ware GA-Southern Ware GA-
424 PM EDT Sun Jun 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PIERCE...NORTHWESTERN BRANTLEY...
CENTRAL WARE...SOUTHWESTERN WAYNE...NORTHEASTERN CLINCH...
NORTHWESTERN CHARLTON AND SOUTHERN APPLING COUNTIES THROUGH 530 PM
EDT...
At 424 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Offerman to near Argyle. Movement was northeast
at 5 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Waycross, Blackshear, Patterson, Argyle, Screven, Offerman, Boggy
Bay, Fort Mudge, Jamestown, and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8183 3120 8204 3102 8226 3092 8240
3097 8265 3107 8269 3161 8204
TIME...MOT...LOC 2024Z 227DEG 6KT 3140 8213 3101 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
The Mesonet station GW3621 BLACKSHEAR measured 2.13 inches of rainfall. Rainfall began at 425 PM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269680.